MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS; BALLARD CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS; BALLARD CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW
Model Number 98310
Medical Device Problem Code Increase in Suction (1604)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: d4; the documented udi is based on the stock/product code provided by the reporter; the udi-pi is not available as no lot number was provided for the alleged device.The actual complaint product was not returned for evaluation; without a sample to perform functional evaluation, a root cause could not be determined.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4) this information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the suction button [was] stuck in active suction mode, affecting ventilator volumes delivered to the patient.Volume loss measured to be about 300ml.Tried depressing button and even turning knob 45 degrees and could not inactivate suction.[the] catheter [was] changed out.It was additionally reported, patient injury, "¿not sure.".
 
Event or Problem Description
Additional information received 10 oct 2024 reported, patient began to have large volume loss on ventilator (> 300 ml with notable decrease in mean airway pressure (pmean) and dropped airway pressures on ventilator).On auscultation bilateral air entry noted with no changes in respiratory status noted, began to desaturate with loss of peep.Patient removed from ventilator with inline suction catheter attached and bagged, ventilator checked out with no errors (no leaks noted in circuit), patient still desaturating while being bagged.Patient placed back onto ventilator, still noted to have large leak/volume loss.No leaks noted (cuff pressures adequate, no leaks on auscultation over upper airway, no leaks in equipment circuit noted).Examined inline suction and flipped safety switch on, still having volume loss.Suction catheter had no detectable leak at the time, no puffing of outer sleeve, etc.Suction tubing removed from suction catheter, volume loss immediately stopped and no more leaks detected on ventilator, patient began to improve spo2 back to >92%, positive end-expiratory pressure (peep) and pmean holding.Inline suction catheter was faulty, replaced with new suction unit, no leaks noted.
 
Additional Manufacturer Narrative
Additional information.Correction.All information reasonably known as of 17 oct 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 05 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
A review of the device history record is in-progress.All information reasonably known as of 05 dec 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR ADULTS
Common Device Name
BALLARD CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19986894
Report Number8030647-2024-00063
Device Sequence Number7163892
Product Code BSY
UDI-Device Identifier20609038983107
UDI-Public(01)20609038983107(10)30194142
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98310
Device Catalogue Number2210-5
Device Lot Number30194142
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/10/2024
10/23/2024
11/12/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/17/2024
11/07/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age62 YR
Patient SexMale